Missouri, 2010Flash Flooding in Missouri, July 26 to 27, 2010
July 26 to 27, 2010 · NWS LSX · 3 events in 3 counties and zones
Storms developed over the region due to the remnants of Tropical Storm Bonnie. This produced areas of heavy rain which fell onto already saturated soils, causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed over the region due to the remnants of Tropical Storm Bonnie. This produced areas of heavy rain which fell onto already saturated soils, causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 26, 10:30 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 26, 10:30 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT MON JUL 26 2010
.UPDATE...
/1103 AM CDT MON JUL 26 2010/
12Z UPPER AIR ANALYSIS DEPICTS VERY MOIST/TROPICAL AIRMASS SLOWLY
ADVECTING BACK INTO THE MIDWEST. THIS PLUME OF MOISTURE CAN
EASILY BE IDENTIFIED ON WATER VAPOR IMAGERY BEING ADVECTED TO THE
NORTHEAST BETWEEN THE UPPER LOW ACROSS TEXAS AND THE BERMUDA HIGH
ACROSS THE SOUTHEASTERN CONUS. NOTHING REMAINS OF TROPICAL
DEPRESSION BONNIE.
LOOKING AT LATEST SPC MESOANALYSIS...RUC...AND HRRR IT APPEARS
BEST COVERAGE OF THUNDERSTORMS WILL BE ACROSS CENTRAL MISSOURI AND
THE EASTERN OZARKS WHERE LITTLE CIN IS LEFT AND CAPES OF AROUND
3000 J/KG EXIST. FURTHER EAST THE INFLUENCE OF THE SURFACE RIDGE
WILL KEEP CONVECTION AT BAY...WITH CAPES LESS THAN 1000 J/KG.
I DON'T EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT WOULDN'T BE
SURPRISED IF WE SEE A FEW WET MICROBURSTS WITH SUCH A TROPICAL
SOUNDING. IN FACT...WITH PRECIPITABLE WATER VALUES APPROACHING TWO
INCHES AGAIN AND EXPECTED SLOW STORM MOTION THIS AFTERNOON...LOCALLY
HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. THIS WILL BE
ESPECIALLY TRUE IF THIS OCCURS OVER ANY URBAN BASINS...SUCH AS
COLUMBIA.
CVKING
&&
.DISCUSSION...
/304 AM CDT MON JUL 26 2010/
MAIN FORECAST ISSUE TO DEAL WITH IN THE SHORT TERM IS PCPN CHANCES
TODAY AND AGAIN ON TUESDAY...DUE TO FRONTAL BOUNDARY LIFTING BACK
NORTH ACROSS REGION AND REMNANTS OF T.S. BONNIE THAT WILL BE
INTERACTING WITH THIS BOUNDARY.
FOR TODAY...WILL START OFF DRY ACROSS MOST OF THE REGION...SO BACKED
OFF ON POPS EXCEPT FOR FAR SOUTHERN 8 COUNTIES WHERE CONVECTION
SHOULD BEGIN TO FIRE UP JUST NORTH OF FRONTAL BOUNDARY...THEN
INCREASED POPS FOR THE AFTERNOON HOURS AS BOUNDARY SLOWLY LIFTS TO
THE NORTH. DEPENDING ON CLOUDS AND PCPN...TEMPS WILL BE SIMILAR TO
YESTERDAY WITH HIGHS IN THE MID TO UPPER 80S.
FEEL THAT MOST OF THIS ACTIVITY WILL BE DIURNALLY DRIVEN...SO POPS
TO DROP OFF AFTER SUNSET...THEN SEE DRY CONDITIONS AFTER 06Z
TONIGHT. LOWS TONIGHT WILL BE IN THE UPPER 60S TO LOWER 70S.
BY TUESDAY...FRONTAL BOUNDARY WILL CONTINUE TO TRACK NORTHWARD
ACROSS THE AREA WITH SOME SCATTERED SHOWERS AND THUNDERSTORMS. FEEL
THAT ONCE AGAIN ACTIVITY WILL BE DIURNALLY DRIVEN...SO PCPN TO TAPER
OFF TOWARDS SUNSET.
THEN ON WEDNESDAY...HEAT AND HUMIDITY TO BE BACK IN FULL FORCE WITH
HIGHS IN THE LOW TO MID 90S AND HEAT INDICES IN THE 100 TO 105 RANGE
DURING THE AFTERNOON HOURS. COULD SEE SOME ISOLATED SHOWERS AND
THUNDERSTORMS IN THE WARM SECTOR...BUT COVERAGE WILL BE SPOTTY.
OTHERWISE...THE NEXT WEATHER SYSTEM WILL BEGIN TO SINK TO THE SOUTH
INTO THE FORECAST AREA WEDNESDAY NIGHT AND THURSDAY...WITH CHANCES
OF SHOWERS AND THUNDERSTORMS. SO...NO MAJOR CHANGES TO THE EXTENDED
AT THIS TIME.
BYRD
&&
.AVIATION...
/1127 AM CDT MON JUL 26 2010/
VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS. SCATTERED
THUNDERSTORMS EXPECTED TO DEVELOP ACROSS MISSOURI THIS AFTERNOON
AND DIMINISH THIS EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS
COULD AFFECT KCOU. SOUTHEAST WIND TO GRADUALLY BECOME SOUTHERLY
DURING THE TAF PERIOD.
SPECIFICS FOR KSTL...APPEARS BEST CHANCES OF CONVECTION WILL
REMAIN WEST OF THE TERMINAL THIS AFTERNOON. WILL CONTINUE TO
MONITOR LATEST RADAR TRENDS AND UPDATE FORECAST. OTHERWISE...SCT-
BKN DIURNAL CUMULUS EXPECTED WITH A SOUTHEAST WIND BECOMING SOUTH
BY TUESDAY MORNING.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 26, 8:36 AM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CDT MON JUL 26 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
936 AM CDT MON JUL 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN
MISSOURI. SOME OF THE THUNDERSTORMS COULD BE STRONG AND CAPABLE OF
PRODUCING WIND GUSTS TO 50 MPH. LOCALLY HEAVY RAINFALL AND FLASH
FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE DUE TO THE
SLOW MOVEMENT OF THESE THUNDERSTORMS AND AVAILABLE MOISTURE IN
THE ATMOSPHERE.
THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE THIS EVENING.
MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY...WITH THE GREATEST
PROBABILITY ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT
THROUGH FRIDAY AS A COLD FRONT MOVES SLOWLY ACROSS THE REGION.
HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED ACROSS
THE ENTIRE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS ON
WEDNESDAY. HEAT INDEX VALUES AROUND 100 DEGREES ARE POSSIBLE
ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON
THURSDAY AFTERNOON.
MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER AND FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
In the hours before
Local storm report, Jul 26, 12:32 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CDT MON JUL 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM FLASH FLOOD WESTPHALIA 38.44N 92.00W
07/26/2010 OSAGE MO LAW ENFORCEMENT
MISSOURI TROOP F REPORTS 2 FEET OF WATER COVERING PART
OF HIGHWAY 63
&&
FGLASSSpecial weather statement, Jul 26, 1:31 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CDT MON JUL 26 2010
MOZ041-047-262045-
BOONE MO-MONITEAU MO-
231 PM CDT MON JUL 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE AND NORTHEASTERN
MONITEAU COUNTIES UNTIL 345 PM CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF JAMESTOWN...OR 11 MILES
SOUTHEAST OF BOONVILLE...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
LUPUS AROUND 250 PM CDT.
MCBAINE AROUND 255 PM CDT.
EASLEY AROUND 305 PM CDT.
COLUMBIA AROUND 325 PM CDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
CVKING
Flash Flood, Moniteau
- When
- July 26, 2:20 PM CST to 5:20 PM CST
- Where
- Moniteau County, 0.44 mi SW of Lupus to 2.95 mi W of Sandy Hook
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 38.846, -92.456
Up to three inches of rain fell in a short amount of time causing flash flooding. Numerous roads were flooded including U.S. Highway 50 just west of Tipton with up to a foot of water flowing over it in this location.
Flash Flood, Audrain
- When
- July 26, 4:40 PM CST to 7:25 PM CST
- Where
- Audrain County, 1 mi SE of Vandalia to 5.05 mi N of Martinsburg
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.309, -91.487
Up to three inches of rain fell in a short amount of time causing flash flooding. Numerous road were flooded including streets in Laddonia, Route J just northeast of Mexico, and Routes AA and KK near Laddonia.
Flash Flood, St. Francois
- When
- July 26, 7:40 PM CST to July 27, 1:30 AM CST
- Where
- St. Francois County, 0.26 mi E of East Bonne Terre to 3.91 mi NW of Bonne Terre Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -90.515
Up to three inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including low water crossing throughout the county. Also, about 8 mobile homes in Bannister City on Highway 8 were evacuated after becoming surrounded by flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, July 26, 20102 deaths · 1 injured · $300,000 · EF3 · 13 events
- Flash Flooding and Heat in Georgia, July 26, 20101 death · 2 injured · $1.4 million · 1.5 in hail · 25 events
- Tornadoes and Hail in North Dakota, July 26 to 27, 2010$4.0 million · EF2 · 18 events
- Tornadoes and Flash Flood in North Dakota, July 26, 20101 injured · $860,000 · EF0 · 32 events
- Tornado and Flash Flooding in Minnesota, July 26 to 27, 2010$1.3 million · EF0 · 13 events
- Flash Flood and Hail in South Carolina, July 26, 2010$551,000 · 1 in hail · 30 events
- Tornado and Damaging Winds in Tennessee, July 26, 2010$325,000 · EF1 · 5 events
- Hail and Damaging Winds in North Carolina, July 26, 2010$230,000 · 1 in hail · 14 events
- Lightning Strikes in Texas, July 26, 2010$290,000 · 4 events
- Damaging Wind in Louisiana, July 26, 2010$310,000 · 70 kt wind · 1 event
- Flash Flooding and Hail in Alabama, July 26, 20101 injured · $98,000 · 1 in hail · 11 events
- Flash Flood and Damaging Winds in Alabama, July 26, 2010$128,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253802, 253803, 253805.